# SDR W6T2006F00000

- Difficulty date: February 14, 2006
- Submitted: March 15, 2006
- Operation: Air carrier
- Aircraft: N494SC
- Make and model: Piper PA-31-350
- Aircraft serial: 317752099
- Engine: Lyc TIO540*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Rod End
- Part number: 762554
- Condition: Sheared
- Location: Lt Mlg Actuator
- Component: Actuator, Ozone
- Component part number: OAS29233
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LT MAIN GEAR ACTUATOR ROD END (PN 762554) FAILED INSIDE THE ROD JAM NUT AND SHEARED OFF.  THE SHEARED ROD END DID NOT ALLOW THE ACTUATOR TO EXTEND THE LT MAIN GEAR AND CAUSED THE AIRCRAFT TO HAVE A GEAR UP LANDING.  PROBABLE CAUSE  IS DAMAGE FROM EXCESSIVE HARD LANDINGS.  RECOMMEND OPERATORS OF PA31 AIRCRAFT TO INSPECT THE MLG ACTUATOR PISTON AND ROD END AFTER HARD AIRCRAFT LANDINGS.  THE ROD END SHOULD BE REMOVED FROM THE PISTON ASSY AND INSPECTED FOR CRACKS AND DAMAGE.  THE ACTUATOR ROD END SHOULD ALSO BE REMOVED AND INSPECTED AS PART OF THE OPERATORS NORMAL AIRFRAME INSPECTION PROGRAM.  (K)
